MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE MYCROMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE MYCROMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Catalog Number 1MYM08
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Seroma (2069)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the gore® mycromesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the gore® mycromesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿.
 
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic inguinal hernia repair on (b)(6) 2008 whereby a gore® mycromesh® biomaterial was implanted.The complaint alleges that on an unknown date, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: fistula/seroma; infection; intestinal blockage; removal surgery; revision surgery; severe abdominal or groin pain.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: records prior to (b)(6) 2008 were not provided.(b)(6) 2008: report of operation.Preop diagnosis: left inguinal hernia.Postop diagnosis: left inguinal hernia; large lipoma of the left spermatic cord.Procedure: repair of left inguinal hernia and excision of large lipoma, spermatic cord.Findings: ¿a left inguinal skin crease incision was taken and carried deep into the subcutaneous tissue in the same line.There was a large lipoma protruding through the lax superficial inguinal ring.External oblique muscle fibers were first divided from the superficial inguinal ring, extending upwards towards the anterior/superior iliac spine.The cut edges were then held with hemostats forceps and the inguinal canal was laid open.The spermatic cord was found to be very thickened with a large lipoma and also an indirect hernia sac.The large lipoma of spermatic cord was further dissected free from the fat of the spermatic cord, all the way down to the deep inguinal ring.At the level of the inguinal ring, it was coming out of the deep ring on the superolateral aspect of the spermatic cord.The large lipoma was then divided at the deep ring and transfixed with 2-0 silk suture.The indirect hernia sac was then identified.The edges were held with hemostat forceps.This was dissected free from the surrounding structures, all the way to the deep inguinal ring.The hernia sac was then opened to make sure that there were no adhesions of omentum or the bowel, inside the sac.The hernia sac was then twisted at the level of the deep ring, where it was transfixed with 2-0 silk suture and ligated.The hernia sac was then divided and sent for histological examination.While doing the procedure, there was found to be lots of veins, which had to be diathermized.On the whole, it was very vascular, but satisfactory hemostasis was achieved.The transversalis fascia were then 1st sutured together with continuous 3-0 chromic catgut sutures.A medium sized gore-tex mycromesh graft was then laid on the inguinal canal and around the spermatic cord.The graft was then sutured together, first around the spermatic cord.The graft was then sutured to the reflected part of the inguinal canal, starting with the pubic tubercle and extending all the way beyond into the deep inguinal ring.It was sutured all around to the internal oblique muscle with continuous 2-0 chromic catgut sutures.The graft was thus sutured on the bed of the inguinal canal satisfactorily.Thorough hemostasis was again secured.A 1/8 inch suction drain was then left in the bed of the inguinal canal in front of the graft.It was brought out through independent stab wound and delivered through the left scrotum.External oblique muscle fibers were then sutured together with continuous 2-0 chromic catgut sutures, in front of the graft and the suction drain.Starting lateral to the superior iliac spine all the way down to superficial inguinal ring.Instrument and sponge counts were then reported to be correct.The suction drain was anchored to the skin with a shoelace-type of 2-0 silk suture.The wound was then closed in layers using interrupted 3-0 chromic catgut to subcutaneous tissue and clips for skin.Dressings were then applied.The suction drain was connected to suction bulb.The patient withstood the procedure very well and the blood loss was very minimal.When he was transferred to the recovery room, his general condition was satisfactory and vitals were stable.Impression and plan of management: routine postoperative care.He will be reviewed in outpatient surgery before discharging him home and giving him further instructions.¿ (b)(6) 2008: implant sticker.Gore mycromesh® biomaterial.Ref catalogue number: 1mym08.Lot batch code: 05449834.Expiration: 2012-09-30.5cm x 10 cm.W.L.Gore & associates.The record confirms a gore® mycromesh® biomaterial (1mym08/05449834) was implanted during the procedure.Records for alleged injuries were not provided.There is no mention of infection or device removal in the records.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® mycromesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ it should be noted that the gore® mycromesh® biomaterial instructions for use addresses the following warning among others: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿.
 
Additional Manufacturer Narrative
Updated results code 1 for manufacturing evaluation.Conclusion code remains unchanged.Added method/results/conclusions code 2 for sterilization evaluation.
 
Additional Manufacturer Narrative
The plaintiff voluntarily withdrew the lawsuit on (b)(6), 2019, therefore, this event will be captured as a false claim.Code 4316:-appropriate term/code not available is being used for "false claim.".

Brand Name
GORE MYCROMESH® BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8511901
Report Number3003910212-2019-00100
Device Sequence Number1019523
Product Code FTL
UDI-Device Identifier00733132601547
UDI-Public00733132601547
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
K931150
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2012
Device Catalogue Number1MYM08
Device Lot Number05449834
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date04/30/2019
05/23/2019
09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;